MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 40MM X 56OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG +4 XLPE ACET LNR 40MM X 56OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71338704
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery, performed due to instability.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, in addition to the violation of the posterior hip precautions/traumatic event at approximately 6 weeks of the 1st revision, the previously identified neutral/vertical version along with off-label use/mixed components could have also been a contributing factor to the reported recurrent instability ((b)(6), (b)(6)).The patient impact beyond the reported symptoms and revisions cannot be determined.No further medical assessment can be rendered at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include improper fit/ sizing or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 20 DEG +4 XLPE ACET LNR 40MM X 56OD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8973374
Report Number1020279-2019-03298
Device Sequence Number221250
Product Code MBL
UDI-Device Identifier00885556113042
UDI-Public00885556113042
Combination Product (Y/N)N
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Model Number71338704
Device Catalogue Number71338704
Device Lot Number16AM01788
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date09/08/2019
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR